Alert archive / New York / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 36, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 2, 2014, 12:28 AM EDT for 4 counties in New York. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2014, 12:28 AM EDT (04:28 UTC)
- Expired
- Jul 2, 2014, 1:30 AM EDT
- In force
- 62 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Livingston County, NY, Monroe County, NY, Ontario County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 88 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 4.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -263 J/kg
- Mixed-layer LCL
- 1209 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
977 WUUS51 KBUF 020428 SVRBUF NYC051-055-069-121-020530- /O.NEW.KBUF.SV.W.0036.140702T0428Z-140702T0530Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BUFFALO NY 1228 AM EDT WED JUL 2 2014 THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LIVINGSTON COUNTY IN WESTERN NEW YORK SOUTHEASTERN MONROE COUNTY IN WESTERN NEW YORK WESTERN ONTARIO COUNTY IN WESTERN NEW YORK EASTERN WYOMING COUNTY IN WESTERN NEW YORK THIS ALSO INCLUDES THE NEW YORK THRUWAY BETWEEN EXITS 44 AND 45. THIS ALSO INCLUDES INTERSTATE 390 BETWEEN EXITS 7 AND 10. * UNTIL 130 AM EDT * AT 1226 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PERRY...OR 13 MILES SOUTHWEST OF GENESEO...AND MOVING NORTHEAST AT 40 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE... MOUNT MORRIS... GENESEO... CHIPMUNK... LIMA... HONEOYE FALLS... VICTOR... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 4308 7741 4278 7720 4262 7813 4276 7817 TIME...MOT...LOC 0429Z 244DEG 33KT 4273 7802 $$ RSH
2 follow-up statements
974 WWUS51 KBUF 020451 SVSBUF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1251 AM EDT WED JUL 2 2014 NYC121-020500- /O.CAN.KBUF.SV.W.0036.000000T0000Z-140702T0530Z/ WYOMING NY- 1251 AM EDT WED JUL 2 2014 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WYOMING COUNTY IS CANCELLED... LAT...LON 4308 7741 4278 7720 4265 7795 4285 7792 TIME...MOT...LOC 0450Z 244DEG 33KT 4281 7778 $$ NYC051-055-069-020530- /O.CON.KBUF.SV.W.0036.000000T0000Z-140702T0530Z/ LIVINGSTON NY-ONTARIO NY-MONROE NY- 1251 AM EDT WED JUL 2 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT FOR SOUTHEASTERN MONROE...WESTERN ONTARIO AND NORTHERN LIVINGSTON COUNTIES... THIS ALSO INCLUDES THE NEW YORK THRUWAY BETWEEN EXITS 44 AND 45. THIS ALSO INCLUDES INTERSTATE 390 BETWEEN EXITS 7 AND 10. AT 1250 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GENESEO...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS IN THE WARNING INCLUDE... CHIPMUNK... LIVONIA... LIMA... HONEOYE FALLS... IONIA... EAST BLOOMFIELD... VICTOR... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THESE STORMS ALSO HAVE A HISTORY OF PRODUCING AN INCH OF RAIN IN LESS THAN 30 MINUTES TIME. && LAT...LON 4308 7741 4278 7720 4265 7795 4285 7792 TIME...MOT...LOC 0450Z 244DEG 33KT 4281 7778 $$ RSH
578 WWUS51 KBUF 020529 SVSBUF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 129 AM EDT WED JUL 2 2014 NYC051-055-069-020538- /O.EXP.KBUF.SV.W.0036.000000T0000Z-140702T0530Z/ LIVINGSTON NY-ONTARIO NY-MONROE NY- 129 AM EDT WED JUL 2 2014 THIS ALSO INCLUDES THE NEW YORK THRUWAY BETWEEN EXITS 44 AND 45. THIS ALSO INCLUDES INTERSTATE 390 BETWEEN EXITS 7 AND 10. ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONROE...WESTERN ONTARIO AND NORTHERN LIVINGSTON COUNTIES WILL EXPIRE AT 130 AM EDT... WHILE THE THREAT FOR SEVERE WEATHER HAS ENDED WITH THESE PARTICULAR STORMS...RADAR INDICATED THAT THE REMAINING SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAIN AND ADDITIONAL CLOUD TO GROUND LIGHTNING...AND POSSIBLY WIND GUSTS TO 40 MPH. THE STORMS HAVE PRODUCED AS MUCH AS AN INCH OF RAIN THROUGH 1:30 AM...AND WILL LIKELY PRODUCE ANOTHER HALF INCH BEFORE MOVING OUT OF THE AREA. LAT...LON 4308 7741 4278 7720 4265 7795 4285 7792 TIME...MOT...LOC 0528Z 244DEG 33KT 4296 7735 $$ RSH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 10:25 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 1, 10:25 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1025 PM EDT TUE JUL 1 2014 .SYNOPSIS... A VERY WARM AND HUMID AIRMASS WILL REMAIN IN PLACE THROUGH WEDNESDAY WITH SOME SHOWERS AND THUNDERSTORMS POSSIBLE WITHIN THE CORRESPONDINGLY UNSTABLE AIRMASS. THIS WILL ESPECIALLY BE THE CASE WEDNESDAY AFTERNOON AS A COLD FRONT WILL BEAR DOWN ON THE REGION. TEMPERATURES WILL LOWER AND HUMIDITY LEVELS WILL BECOME MORE TOLERABLE IN THE WAKE OF THE FRONT DURING THE LATTER PORTION OF THE WEEK. && .NEAR TERM /THROUGH WEDNESDAY/... A WEAK FRONTAL BOUNDARY OVER THE LOWER GREAT LAKES IS INTERACTING WITH A CONDITIONALLY UNSTABLE AIRMASS TO PRODUCE SOME SCATTERED SHOWERS OVER LAKE ERIE AND THE FAR WESTERN COUNTIES OF THE STATE. WHILE A CAP IN THE VCNTY OF 10K FT SHOULD LIMIT THIS ACTIVITY IN TERMS OF STRENGTH AND COVERAGE...THUNDERSTORMS WILL BE POSSIBLE OVER CHAUTAUQUA COUNTY THROUGH MIDNIGHT. THE REMAINDER OF THE OVERNIGHT WILL FEATURE PARTLY TO MOSTLY CLOUDY SKIES AND RELATIVELY HIGH TEMPERATURES WITH LOWS GENERALLY RANGING FROM THE LOWER 70S ACROSS THE LAKE PLAINS TO THE MID 60S IN THE VALLEYS OF THE SRN TIER. ON WEDNESDAY...THE MAIN COLD FRONT WILL SLOWLY WORK ITS WAY ACROSS MUCH OF THE CWA...SUPPORTED BY THE EASTWARD PROGRESSION OF THE UPPER LEVEL TROUGH. WITH A STILL HUMID AIRMASS AND PWATS AROUND 1.25 -1.5 INCHES EXPECT SHOWERS AND THUNDERSTORMS TO AGAIN FORM AS THE ATMOSPHERE DESTABILIZES. THE PASSAGE OF THE COLD FRONT WILL PROVIDE LIFT WITH THE LIKELIEST AREAS FOR SHOWERS ACROSS THE GENESEE VALLEY AND POINTS EASTWARD...WHERE THE COLD FRONT WILL ENCOUNTER PEAK AFTERNOON HEATING. THIS COLD FRONT WILL STALL SOME ACROSS THE EASTERN PORTION OF THE CWA...LEAVING CHANCES FOR SHOWERS AND THUNDERSTORMS INTO THE EVENING HOURS. LATE AS THE UPPER LEVEL LOW NEARS THE EASTERN GREAT LAKES A SHOWER MAY CLIP FAR NORTHERN NIAGARA FRONTIER. GIVEN THE DIURNALLY ASSISTED INSTABILITY OVER THE FINGER LAKES AND PORTIONS OF THE EASTERN LAKE ONTARIO REGION WEDNESDAY AFTERNOON... HAVE ADDED SOME ENHANCED WORDING (HEAVY RAIN...SMALL HAIL AND GUSTY WINDS) TO THE FORECAST. IT WILL STILL BE ON THE HOT AND MUGGY SIDE WEDNESDAY WITH WIDESPREAD 80S ACROSS THE REGION. ROCHESTER AND PORTIONS OF THE GENESEE VALLEY MAY REACH THE 90F MARK AGAIN. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... THE SHORT TERM PORTION OF THE FORECAST WILL OPEN WITH THE COLD FRONTAL BOUNDARY SLOWLY OOZING EASTWARD ACROSS OUR CENTRAL AND EASTERN ZONES DURING THE COURSE OF WEDNESDAY NIGHT. WHILE THIS FEATURE WILL ACT AS THE FOCUS FOR SOME ADDITIONAL SCATTERED CONVECTION THAT WILL SHIFT EASTWARD OVER TIME...THE LACK OF SIGNIFICANT UPPER LEVEL SUPPORT AND INCREASING NOCTURNAL STABILIZATION WARRANTS ONLY DIMINISHING CHANCE POPS AT THIS PARTICULAR TIME. FURTHER WEST ACROSS FAR WESTERN NEW YORK THE BULK OF THE NIGHT SHOULD BE MAINLY DRY...THOUGH A FEW ADDITIONAL STRAY SHOWERS CANNOT BE TOTALLY RULED OUT GIVEN THE PRESENCE OF MID AND UPPER LEVEL TROUGHING. TEMPERATURE-WISE...COOLER AND DRIER AIR FILTERING IN BEHIND THE SLOW MOVING FRONT WILL ALLOW NIGHTTIME LOWS TO FALL BACK TO THE 60-65 DEGREE RANGE...MAKING FOR SOMEWHAT MORE COMFORTABLE SLEEPING CONDITIONS COMPARED TO THE PREVIOUS FEW NIGHTS. ON THURSDAY...THE COLD FRONT WILL STALL OUT OVER EASTERN NEW YORK AND WESTERN NEW ENGLAND...IN RESPONSE TO TROPICAL SYSTEM ARTHUR WHICH WILL BE SLOWLY LIFTING ALONG OR JUST OFFSHORE OF THE CAROLINA COASTLINE. WITH LINGERING MOISTURE ALONG THE FRONT AND SYNOPTIC- SCALE LIFT INCREASING ACROSS THE AREA THANKS TO THE COMBINATION OF A DIGGING UPPER LEVEL TROUGH AND AN INCREASINGLY DIFFLUENT FLOW ALOFT IN THE RIGHT REAR QUAD OF A DEVELOPING UPPER LEVEL JET STREAK... THIS LINGERING BOUNDARY SHOULD AGAIN ACT AS THE FOCUS FOR ANOTHER ROUND OF SHOWERS. THE BEST CHANCES FOR THESE WILL BE FOUND ALONG OUR SOUTHEASTERN PERIPHERY WHICH WILL BE CLOSEST TO THE LINGERING BOUNDARY...WHERE LARGE-SCALE LIFT WILL BE MAXIMIZED AND WHERE SOME LOW LIKELY POPS WILL BE IN PLACE...WHILE PROGRESSIVELY LOWER CHANCES FOR SHOWERS WILL BE FOUND WITH INCREASING WESTWARD EXTENT. GIVEN THE DEVELOPMENT OF SOME WEAK INSTABILITY STEMMING FROM DAYTIME HEATING...A FEW EMBEDDED THUNDERSTORMS WILL ALSO BE POSSIBLE FROM INTERIOR SECTIONS OF THE SOUTHERN TIER NORTHEASTWARD TO LEWIS COUNTY. ALL OF THIS WILL THEN QUICKLY WIND DOWN THURSDAY NIGHT AS THE FRONT SLIDES FURTHER EAST INTO NEW ENGLAND...AND HIGH PRESSURE/ DRIER AIR OVER THE MISSISSIPPI VALLEY RIDGES NORTHEASTWARD INTO WESTERN NEW YORK. WITH RESPECT TO TEMPS...PROGRESSIVELY COOLER AND DRIER AIR FILTERING INTO THE REGION THURSDAY AND THURSDAY NIGHT WILL LEAD TO A CONTINUED TREND TOWARD COOLER AND MORE COMFORTABLE WEATHER...WITH DAYTIME HIGHS MOSTLY IN THE MID TO UPPER 70S THURSDAY FOLLOWED BY LOWS IN THE LOWER TO MID 50S THURSDAY NIGHT. AT THE SAME TIME...DEWPOINTS WILL GRADUALLY FALL INTO THE LOWER HALF OF THE 50S. FRIDAY AND FRIDAY NIGHT...BURGEONING SURFACE HIGH PRESSURE AND DRY AIR OVER THE OHIO VALLEY AND CENTRAL GREAT LAKES WILL CONTINUE TO BUILD EAST ACROSS OUR AREA WHILE ARTHUR LIFTS NORTHEASTWARD OFFSHORE OF THE MID ATLANTIC AND NEW ENGLAND COASTLINES...WITH ITS EFFECTS REMAINING WELL EAST OF WESTERN AND NORTH CENTRAL NEW YORK. THIS SHOULD RESULT IN A BEAUTIFUL INDEPENDENCE DAY HOLIDAY...WITH A FAIR AMOUNT OF SUNSHINE COMBINING WITH 850 MB TEMPS OF +8C TO +10C TO YIELD DAYTIME HIGHS IN THE LOWER TO MID 70S. COUPLED WITH DEWPOINTS REMAINING IN THE LOWER TO MID 50S...THIS WILL RESULT IN A VERY COMFORTABLE DAY...WITH LOWS IN THE UPPER 40S TO MID 50S THEN MAKING FOR EQUALLY COMFORTABLE SLEEPING CONDITIONS ONCE THE HOLIDAY CELEBRATIONS CONCLUDE FRIDAY NIGHT. && .LONG TERM /SATURDAY THROUGH TUESDAY/... THE REMAINDER OF THE LONG INDEPENDENCE DAY WEEKEND WILL CONTINUE TO FEATURE BEAUTIFUL WEATHER...AS SPRAWLING HIGH PRESSURE OVER THE OHIO VALLEY SLOWLY DRIFTS EAST AND EVENTUALLY OFF THE MID-ATLANTIC COASTLINE. EXPECT PLENTIFUL SUNSHINE ON SATURDAY AS THE RIDGE AXIS SETTLES DIRECTLY OVERHEAD...WITH THE SOME MID AND HIGH CLOUDS THEN GRADUALLY MIXING IN ON SUNDAY AS WARM AIR ADVECTION COMMENCES ALOFT. TEMPERATURE-WISE...COMFORTABLE TEMPS IN THE MID 70S ON SATURDAY WILL CLIMB TO PLEASANTLY WARM LEVELS IN THE UPPER 70S/LOWER 80S ON SUNDAY AS A WEAK SOUTHERLY RETURN FLOW OF WARMER AIR SETS UP ON THE BACK SIDE OF THE DEPARTING RIDGE. AT THE SAME TIME THOUGH...HUMIDITY LEVELS WILL REMAIN AT COMFORTABLE LEVELS...WITH DEWPOINTS ONLY SLOWLY RISING THROUGH THE 50S. LOOKING A BIT FURTHER AHEAD...THE VARIOUS GUIDANCE PACKAGES ARE IN GENERAL AGREEMENT ON A WEST-SOUTHWESTERLY FLOW OF WARMER AND MORE HUMID AIR ONCE AGAIN OVERSPREADING OUR REGION EARLY NEXT WEEK IN ADVANCE OF THE NEXT LOW AMPLITUDE UPPER TROUGH AND ITS ATTENDANT COLD FRONT. THIS WILL TRANSLATE TO A RETURN TO ABOVE AVERAGE TEMPERATURES AND ELEVATED HUMIDITY LEVELS FOR THE REMAINDER OF THE LONG TERM PERIOD...ALONG WITH SOMEWHAT MORE UNSETTLED CONDITIONS. GIVEN THE GENERAL INCREASE IN HEAT AND HUMIDITY...AND THAT THE EXACT TIMING OF THE FRONT REMAINS UNCERTAIN AT THIS DISTANT JUNCTURE...FOR NOW HAVE ELECTED TO JUST COVER THE LATTER WITH BROADBRUSH LOWER-END CHANCES OF SHOWERS AND THUNDERSTORMS. && .AVIATION /03Z WEDNESDAY THROUGH SUNDAY/... VFR CONDITIONS WILL BE IN PLACE ACROSS THE REGION OVERNIGHT...WITH SOME MVFR STRATUS ACROSS THE SRN TIER BETWEEN ABOUT 08 AND 12Z. THERE WILL ALSO BE THE CHANCE FOR SOME WIDELY SEPARATED SHOWERS AND THUNDERSTORMS OVER THE FAR WESTERN COUNTIES. FOR WEDNESDAY...A COLD FRONT WILL MAKE ITS WAY ACROSS THE REGION DURING THE LATE AFTERNOON AND EVENING. WHILE SOME THUNDERSTORMS COULD DEVELOP AHEAD AND ALONG THIS FRONT...THE BULK OF THE DAY WILL FEATURE VFR CONDITIONS. OUTLOOK... WEDNESDAY NIGHT AND THURSDAY...MAINLY VFR WITH CHANCE OF SHOWERS AND THUNDERSTORMS. FRIDAY THROUGH SUNDAY...VFR. && .MARINE... WINDS HAVE WEAKENED CONSIDERABLY ACROSS BOTH LAKES AS THE SETTING SUN HAS ENCOURAGED LESS MIXING...WHILE WINDS ALOFT HAVE WEAKENED AS WELL. THIS WILL LEAVE GENTLE TO MODERATE SOUTHWESTERLIES ON BOTH LAKES WITH WAVES AVERAGING 1 TO 3 FEET. DURING THE DAY WEDNESDAY...A TIGHTENING PRESSURE GRADIENT AHEAD OF A COLD FRONT WILL SUPPORT FRESHENING WINDS THAT COULD RESULT IN ANOTHER ROUND OF SMALL CRAFT ADVISORIES. THE HIGHEST CHANCE FOR THIS WOULD BE ON LAKE ERIE AND ACROSS THE NEARSHORE WATERS WEST OF ROCHESTER. WINDS WILL WEAKEN IN THE WAKE OF THE COLD FRONT WEDNESDAY NIGHT... AND AS HIGH PRESSURE BUILDS ACROSS THE GREAT LAKES ON THURSDAY... RELATIVELY LIGHT WINDS AND NEGLIGIBLE WAVES CAN BE ANTICIPATED. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...RSH NEAR TERM...RSH/THOMAS SHORT TERM...JJR LONG TERM...JJR AVIATION...RSH MARINE...RSH
Hazardous weather outlook, Jul 1, 7:02 PM EDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 702 PM EDT TUE JUL 1 2014 NYZ001>003-010>012-019-020-085-021830- NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA- CATTARAUGUS-SOUTHERN ERIE- 702 PM EDT TUE JUL 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004>008-013-014-021-021830- WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-LIVINGSTON-ONTARIO- ALLEGANY- 702 PM EDT TUE JUL 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A COLD FRONT WILL PUSH THROUGH THE REGION WEDNESDAY AFTERNOON... AND WITH A HOT AND HUMID AIRMASS IN PLACE...THIS WILL PRESENT THE RISK FOR STRONG TO SEVERE THUNDERSTORMS. THE GREATEST SEVERE WEATHER RISK WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. WEDNESDAY AFTERNOON WILL ONCE AGAIN BE HOT WITH THE HEAT COMBINING WITH THE HUMID CONDITIONS TO PRODUCE HEAT INDICES IN THE LOW TO MID 90S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-021830- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 702 PM EDT TUE JUL 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH
In the hours before
Special weather statement, Jul 1, 10:56 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1056 PM EDT TUE JUL 1 2014 NYZ019-020-020345- CATTARAUGUS NY-CHAUTAUQUA NY- 1056 PM EDT TUE JUL 1 2014 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 1054 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND HEAVY RAIN. THIS STORM WAS LOCATED 9 MILE SOUTHWEST OF MAYVILLE...AND MOVING NORTHEAST AT 30 MPH. * SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE... SHERMAN... MAYVILLE AND CHAUTAUQUA INSTITUTE... STOCKTON... CASSADAGA AND SINCLAIRVILLE... ARKWRIGHT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. LAT...LON 4248 7911 4227 7897 4212 7969 4224 7974 REYNOLDS
Special weather statement, Jul 2, 12:25 AM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1225 AM EDT WED JUL 2 2014 NYZ012>014-020515- LIVINGSTON NY-ONTARIO NY-WYOMING NY- 1225 AM EDT WED JUL 2 2014 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 1222 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS UP TO 40 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR PERRY...AND MOVING EAST AT 25 MPH. * SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE... GENESEO... PERRY... LEICESTER... SILVER SPRINGS... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. LAT...LON 4293 7761 4259 7757 4260 7818 4277 7818 REYNOLDS
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 10:56 PM EDT | Special Weather Statement | BUF | Chautauqua | 49 min |
| Jul 1, 11:05 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua, Erie | 55 min |
| Jul 1, 11:40 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua, Erie, Wyoming | 65 min |
| Jul 2, 12:25 AM EDT | Special Weather Statement | BUF | Livingston | 50 min |
| Jul 2, 12:48 AM EDT | Special Weather Statement | BUF | Cattaraugus | 42 min |
| Jul 2, 1:13 AM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus | 62 min |
| Jul 2, 2:28 AM EDT | Special Weather Statement | BUF | Oswego | 47 min |
| Jul 2, 7:40 AM EDT | Small Craft Advisory | BUF | 12 hr | |
| Jul 2, 5:40 PM EDT | Special Weather Statement | BUF | Wyoming | 50 min |
| Jul 2, 7:34 PM EDT | Severe Thunderstorm Warning | BUF | Lewis | 26 min |
Nearby
Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.